MAUDE Adverse Event Report: BAUSCH + LOMB IC-8 APTHERA IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

BAUSCH + LOMB IC-8 APTHERA IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number IC8APT+225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 06/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned and evaluated.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause could not be conclusively determined.
 
Event or Problem Description
It was reported that approximately one month after implantation of an intraocular lens (iol) into the left eye (os), the patient complained of halos and ghosting images.Approximately one and a half months after onset of symptoms, yag was performed for blurred vision, glare and dysphotopsia, but symptoms did not improve.Approximately five months after implantation, the iol was exchanged with a different model iol, with a difference of 3.5 diopters.As of the 1-day post-exchange exam, patient is reportedly doing well.

Brand Name
IC-8 APTHERA IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 n park pl blvd
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 n park pl blvd
clearwater, FL 33759
7277246600
MDR Report Key20746360
Report Number0001313525-2024-00172
Device Sequence Number18304837
Product Code POE
UDI-Device Identifier00813359020984
UDI-Public(01)00813359020984(17)280117(11)240118(10)BE-GA-24005
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P210005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIC8APT+225
Device Catalogue Number82078-225
Device Lot NumberBE-GA-24005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale